Ask a Vet and Get Your Veterinary Questions Answered.
Hmm....I am not entirely sure the diagnosis was correct. Those coughing fits may have been more hacking fits and associated with the stomach and vomiting problem.
There may have never been a respiratory problem.
My primary concerns for vomiting include:
- Dietary indiscretion (eating something you do not know about)
- Stomach or intestinal foreign body
- Something that was given to them (new dog food, new treat, human food)
- Intestinal parasitism (not just the worms, but the microscopic bugs like Giardia and Coccidia). They can cause vomiting also, not just diarrhea
- Toxin exposure would be less likely, unless you have reason to suspect exposure to a chemical.
To help settle the stomach you could try one of the following drugs. My favorite product is Pepcid (an over-the-counter antacid).
Pepcid comes in 10mg or 20mg tablets. You can give it every 12 hours.
Pepto-Bismol (NOT TO BE USED IN CATS)
However, it really sounds like you may have to get back into the vet, or perhaps, another vet for a second opinion and better supportive medications than I can offer from here.
, here is a bland diet recommendation:
Boiled boneless, skinless chicken breast
Cooked white rice
Low-fat cottage cheese
*Never add on salt, pepper, oils, butter to any of the above
*Ideally, give 1/3 chicken or cottage cheese, and 2/3 white rice
*Sometimes, you will see cooking hamburger meat being recommended and taking off the fat. I try to avoid this option as it can exacerbate pets that may have pancreatitis. Chicken works great.
Veterinarians will often prescribe some prescription bland diets like Science Diet I/D or Iams Low-residue. Both are wonderful options.
POSSIBLE TESTS YOUR VETERINARIAN MAY WANT TO PERFORM WITH VOMITING OR DIARRHEA SYMPTOMS:
1. Abdominal x-rays to look for foreign bodies, masses, and intestinal wall changes.
2. A basic blood test for an overall health assessment.
3. A fecal test to check for intestinal parasites (not just worms, but also microscopic bugs like giardia and coccidia)
That's about the most info I can provide.
I hope that is helpful.
Please remember to click "ACCEPT", so JustAnswer recognizes me for addressing the question. It is greatly appreciated.
can the antibiotics be causing her stomach problems to continue and cause her symptoms?
Absolutely. That's the tricky part. I am not permitted to direct you to stop giving the antibiotic. I am sure you understand. If there is a upper respiratory infection, and it gets worse, it would be my fault.
I can only advise I what I have said so far and how to help settle the stomach.
i understand. Coughing is no longer an issue. I will finish out the last 2 pills today and closely monitor her to see if she improves. If not then a second opinion will definitely be looked into.
Sounds like a plan. Good Luck
Thank you for using JustAnswer. I also greatly appreciate positive feedback, after you click accept, if you have found the advice helpful or informative. Please remember to click "ACCEPT", so JustAnswer recognizes me for addressing the question. It is greatly appreciated.